Nonfatal Suicidal Overdose of Olanzapine in an Adolescent

Author(s): Lokesh Kumar Singh, Samir Kumar Praharaj, Manoj Sahu.

Journal Name: Current Drug Safety

Volume 7 , Issue 4 , 2012

Become EABM
Become Reviewer

Abstract:

The atypical antipsychotic olanzapine is increasingly being used for various psychiatric conditions. There are few reports of olanzapine overdose in adolescent population. We report a case of 16-year-old adolescent who ingested 750 mg olanzapine, the highest reported nonlethal dose of olanzapine in adolescents. He presented with tachycardia, hypotension, generalized myoclonus, hyperpyrexia, muscular rigidity, leukocytosis and elevated creatine phosphokinase (CPK) levels. He recovered from the toxicity with minimal intervention.

Keywords: Olanzapine, overdose, adolescent DSH, Nonfatal Suicidal Overdose, atypical antipsychotic, thienobenzodiazepine, pharmacological actions, somnolence, mydriasis, blurred vision

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 7
ISSUE: 4
Year: 2012
Page: [328 - 329]
Pages: 2
DOI: 10.2174/157488612804096605
Price: $58

Article Metrics

PDF: 11